MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported post implant of a bard/davol ventrio mesh, the patient was involved in a car accident and several falls which resulted in the mesh tearing loose.In addition, it was reported that post implant.The patient complained of severe pain which led to an unspecified revision surgery.Based on the available information, it is unclear if the pain and revision surgery occurred prior to, or after the car accident and falls.It was also reported that the patient had recently passed away due to multiple non-device related complications including covid-19, septic shock, and copd.It was reported that the mesh remained implanted at the time of the patient¿s death.No medical records, autopsy report, or death certificate have been provided.Based on the available information, no conclusions can be made.Pain is a known inherent risk of any surgical procedure.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the patient¿s reported postoperative course.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november, 2014.Note, the date of event provided ((b)(6) 2015) is estimated based on the allegation statement of the patient¿s pain post implant.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, the patient underwent surgery for implant of a bard/davol ventrio mesh on (b)(6) 2015, but the mesh had torn loose after a car accident and several falls.Post-implant, the patient had repeated complaints of severe pain that led to a revision surgery.As reported, the patient died on (b)(6) 2021 due to covid-19, septic shock, and chronic obstructive pulmonary disease (copd).

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11819248
Report Number1213643-2021-20114
Device Sequence Number14330164
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number0010211
Device Lot NumberHUYI2010
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR